Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Oct 18, 2018, 9:45 AM PDT for 4 counties in California. It took effect at Oct 19, 2018, 3:00 AM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 9:45 AM PDT (16:45 UTC)
- In effect from
- Oct 19, 2018, 3:00 AM PDT
- Expired
- Oct 19, 2018, 10:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WWUS86 KSGX 181645 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 945 AM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM FRIDAY... .Gusty offshore winds and low humidities will elevate the fire weather threat Friday. The strongest northeast winds will be in the mountain passes and foothills, and in the Inland Empire below the Cajon Pass with gusts from 35 to 45 mph. Afternoon humidity will fall to around 15 percent on Friday. Fire weather conditions will improve slightly on Saturday with somewhat lighter winds and higher humidities of around 20 percent. CAZ248-255>257-265-552-554-182200- /O.UPG.KSGX.FW.A.0004.181019T1000Z-181020T2100Z/ /O.NEW.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas- Orange County Inland Areas- 945 AM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in San Diego has issued a Red Flag Warning...which is in effect from 3 AM to 10 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Winds...Northeast to east 15 to 30 mph with gusts to 45 mph. * HUMIDITY...Lowest daytime humidity of around 15 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ250-258-182200- /O.UPG.KSGX.FW.A.0004.181019T1000Z-181020T2100Z/ /O.NEW.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 945 AM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in San Diego has issued a a Red Flag Warning...which is in effect from 3 AM to 10 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Winds...Northeast to east 15 to 25 mph with gusts to 45 mph. * HUMIDITY...Lowest daytime humidity of around 15 to 20 percent on Friday. * IMPACTS...Any fires that develop will likely spread more rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Moede
5 follow-up statements
445 WWUS86 KSGX 182058 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 158 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM FRIDAY... .Gusty offshore winds and low humidities will elevate the fire weather threat Friday. The strongest northeast winds will be in the mountain passes and foothills, and in the Inland Empire below the Cajon Pass with gusts from 35 to 45 mph. Afternoon humidity will fall to around 15 percent on Friday. Fire weather conditions will improve slightly on Saturday with somewhat lighter winds and higher humidities of around 20 percent. CAZ248-255>257-265-552-554-190500- /O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas- Orange County Inland Areas- 158 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * Winds...Northeast to east 15 to 30 mph with gusts to 45 mph. * HUMIDITY...Lowest daytime humidity of around 15 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ250-258-190500- /O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 158 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * Winds...Northeast to east 15 to 25 mph with gusts to 45 mph. * HUMIDITY...Lowest daytime humidity of around 15 to 20 percent on Friday. * IMPACTS...Any fires that develop will likely spread more rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Moede
077 WWUS86 KSGX 190338 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 838 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM FRIDAY... .Gusty offshore winds and low humidities will elevate the fire weather threat Friday. The strongest northeast winds will be in the mountain passes and foothills, and in the Inland Empire below the Cajon Pass with gusts from 35 to 45 mph. Afternoon humidity will fall to around 15 percent on Friday. Fire weather conditions will improve slightly on Saturday with somewhat lighter winds and higher humidities of around 20 percent. CAZ248-255>257-265-552-554-191300- /O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas- Orange County Inland Areas- 838 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * Winds...Northeast to east 15 to 30 mph with gusts to 45 mph. * HUMIDITY...Lowest daytime humidity of around 15 percent on Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ250-258-191300- /O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 838 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY... * Winds...Northeast to east 15 to 25 mph with gusts to 45 mph. * HUMIDITY...Lowest daytime humidity of around 15 to 20 percent on Friday. * IMPACTS...Any fires that develop will likely spread more rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gregoria
685 WWUS86 KSGX 190917 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 217 AM PDT Fri Oct 19 2018 ...RED FLAG WARNING FROM 3 AM TO 10 PM TODAY FOR THE MOUNTAINS... VALLEYS...AND ORANGE COUNTY FOR STRONG GUSTY WINDS AND LOW HUMIDITY... .Upper level low pressure centered off the northern Baja coast and surface high pressure over the Great Basin will maintain offshore flow into Saturday with periods of gusty east to northeast winds with lowest humidity today. The humidity will recover tonight and not be as low on Saturday with the gusty winds diminishing Saturday afternoon. CAZ248-255>257-265-552-554-192230- /O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas- Orange County Inland Areas- 217 AM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES...VALLEYS...AND ORANGE COUNTY... * WIND...Northeast to east 15 to 30 mph with gusts to 45 mph. * HUMIDITY...Lowest daytime humidity of around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ250-258-192230- /O.CON.KSGX.FW.W.0004.181019T1000Z-181020T0500Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 217 AM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL SLOPES OF THE MOUNTAINS INTO THE VALLEYS... * WIND...Northeast to east 15 to 25 mph with gusts to 45 mph. Isolated gusts to 55 mph near the mountain ridge tops. * HUMIDITY...Lowest daytime humidity of around 15 to 20 percent. * IMPACTS...Any fires that develop will likely spread more rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ 17
027 WWUS86 KSGX 192034 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 134 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING UNTIL 10 PM FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY FOR STRONG GUSTY WINDS AND LOW HUMIDITY... .Upper level low pressure centered off the northern Baja coast and surface high pressure over the Great Basin will maintain offshore flow into Saturday with periods of gusty east to northeast winds, with lowest humidity today. The humidity will recover tonight and not be as low on Saturday with the gusty winds diminishing Saturday afternoon. CAZ248-255>257-265-552-554-200500- /O.CON.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas- Orange County Inland Areas- 134 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL MOUNTAIN SLOPES...VALLEYS...AND ORANGE COUNTY... * WIND...Northeast to east 15 to 30 mph with gusts 45 to 50 mph. * HUMIDITY...Lowest daytime humidity of around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ250-258-200500- /O.CON.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 134 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL SLOPES OF THE MOUNTAINS INTO THE VALLEYS... * WIND...Northeast to east 15 to 25 mph with gusts to 45 mph. Isolated gusts to 55 mph near the mountain ridge tops. * HUMIDITY...Lowest daytime humidity of around 15 to 20 percent. * IMPACTS...Any fires that develop will likely spread more rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
059 WWUS86 KSGX 200448 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 948 PM PDT Fri Oct 19 2018 CAZ248-255>257-265-552-554-200600- /O.EXP.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Coastal Areas- Orange County Inland Areas- 948 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... Winds continue to relax and humidity will continue to slowly recover, so the Red Flag Warning will be allowed to expire at 10 PM this evening. $$ CAZ250-258-200600- /O.EXP.KSGX.FW.W.0004.000000T0000Z-181020T0500Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 948 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... Winds continue to relax and humidity will continue to slowly recover, so the Red Flag Warning will be allowed to expire at 10 PM this evening. $$ Gregoria
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 2:43 AM PDT, 7 hours 2 minutes earlier.
Area forecast discussion, Oct 18, 2:43 AM PDT, 7 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
243 AM PDT Thu Oct 18 2018
.SYNOPSIS...
Mostly weak offshore flow will continue into Saturday and be
slightly stronger on Friday with strongest northeast gusts near
the coastal foothills and below passes and canyons of around 35
mph. Upper level low pressure moving inland through central
California on Sunday will bring some clouds to the mountains and
deserts Sunday and Monday but with most precipitation remaining to
the northeast and east. A return of weak onshore for Saturday
night into early next week will bring a return of night and
morning coastal low clouds and fog and bring some cooling for
coastal and valley areas for Sunday through early next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (Today through Saturday)...
Weak upper level low pressure off the Southern California coast
and surface high pressure over Utah will continue periods of
mostly weak offshore flow through Saturday with the offshore flow
slightly stronger on Friday. Northeast winds near the coastal
foothills may gust to 35 mph at times with isolated gusts to
around 40 mph on Friday. There will be a warming trend through
Friday with slight changes for Saturday.
&&
.LONG TERM (Sunday through Wednesday)...
Upper level low pressure will move northward along the California
coast on Saturday and then weaken and move inland on Sunday.
While this low pressure system is expected to draw in moisture
from the southeast and east, most of the precipitation is
expected to remain to the east and northeast of southwestern
California. Mostly weak onshore flow will return on Saturday night
and continue into next week. Night and morning coastal low clouds
and fog may return as early as late Saturday night into Sunday
morning. The return of weak onshore flow will spread some cooling
inland for coastal and valley areas with not much change farther
inland.
&&
.AVIATION...
180900Z...Clear skies, unrestricted visibility and generally light
winds today and tonight. Wind gusts 20-25 KT in foothills through
20Z.
&&
.MARINE...
No hazardous marine weather is expected through Monday.
&&
.FIRE WEATHER...
Mostly weak offshore flow will continue into Saturday and be
slightly stronger on Friday with strongest northeast gusts near
the coastal foothills and below passes and canyons of around 35
mph. Lowest daytime humidity on the lower coastal slopes of the
mountains, the inland valleys, and inland Orange County will fall
to around 15 percent on Friday and around 20 percent Saturday with
a good recovery for Friday night. Elevated fire weather
conditions are possible on Friday and Saturday with near critical
conditions for the windiest locations on Friday. Onshore flow will
return for Sunday into early next week with a cooling trend for
coastal and valley areas and a recovery in humidity.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from late tonight through Saturday afternoon
for Orange County Coastal Areas-Orange County Inland Areas-
Riverside County Mountains-Including The San Jacinto Ranger
District Of The San Bernardino National Forest-San
Bernardino County Mountains-Including The Mountain Top And
Front Country Ranger Districts Of The San Bernardino
National Forest-San Bernardino and Riverside County Valleys
-The Inland Empire-San Diego County Inland Valleys-San
Diego County Mountains-Including The Palomar And Descanso
Ranger Districts of the Cleveland National Forest-San
Gorgonio Pass Near Banning-Santa Ana Mountains-Including
The Trabuco Ranger District of the Cleveland National
Forest.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...17
AVIATION/MARINE...MMNearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.